Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 174, NWS Charleston, WV

October 20, 2016Barbour County, Harrison County, Taylor County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Oct 20, 2016, 7:28 PM EDT for Barbour County, Harrison County, Taylor County, West Virginia. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 20, 2016, 7:28 PM EDT (23:28 UTC)
Expired
Oct 20, 2016, 8:00 PM EDT
In force
32 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barbour County, WV, Harrison County, WV, Taylor County, WV

The radar

The Pittsburgh radar (KPBZ), 138 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 20, 7:46 PM EDTHAIL 15 E Bridgeport, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 11.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2016-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2016-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1215 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

665 
WUUS51 KRLX 202328
SVRRLX
WVC001-033-091-210000-
/O.NEW.KRLX.SV.W.0174.161020T2328Z-161021T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
728 PM EDT THU OCT 20 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARRISON COUNTY IN NORTHERN WEST VIRGINIA...
  NORTHWESTERN BARBOUR COUNTY IN NORTHEASTERN WEST VIRGINIA...
  TAYLOR COUNTY IN NORTHERN WEST VIRGINIA...

* UNTIL 800 PM EDT

* AT 728 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STONEWOOD...
  OR NEAR CLARKSBURG...MOVING NORTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CLARKSBURG...GRAFTON...PHILIPPI...BRIDGEPORT...STONEWOOD...NUTTER
  FORT...ANMOORE...LOST CREEK...FLEMINGTON...VALLEY FALLS...
  DESPARD...GALLOWAY...MCGEE...TYGART LAKE STATE PARK...MOATSVILLE...
  ROSEMONT AND MEADLAND.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 79 BETWEEN MILE MARKERS 110 AND 126.
 ROUTE 50 IN WEST VIRGINIA BETWEEN MILE MARKERS 79 AND 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN CHARLESTON WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3911 8025 3917 8036 3926 8038 3940 8014
      3940 8012 3941 8011 3939 8009 3939 8007
      3936 7999 3919 7998
TIME...MOT...LOC 2328Z 234DEG 27KT 3921 8030 

HAIL...1.00IN
WIND...60MPH
 
$$

COOPER
3 follow-up statements
799 
WWUS51 KRLX 202335
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
735 PM EDT THU OCT 20 2016

WVC001-033-091-210000-
/O.CON.KRLX.SV.W.0174.000000T0000Z-161021T0000Z/
HARRISON WV-BARBOUR WV-TAYLOR WV-
735 PM EDT THU OCT 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN HARRISON...NORTHWESTERN BARBOUR AND TAYLOR
COUNTIES...

AT 735 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANMOORE...OR
NEAR CLARKSBURG...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS HAVE REPORTED LARGE HAIL WITH
         THIS STORM! 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CLARKSBURG...GRAFTON...PHILIPPI...BRIDGEPORT...STONEWOOD...NUTTER
FORT...ANMOORE...FLEMINGTON...VALLEY FALLS...DESPARD...GALLOWAY...
MCGEE...TYGART LAKE STATE PARK...MOATSVILLE...ROSEMONT AND MEADLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3915 8027 3921 8032 3930 8032 3940 8014
      3940 8012 3941 8011 3939 8009 3939 8007
      3936 7999 3919 7998
TIME...MOT...LOC 2335Z 234DEG 27KT 3924 8024 

HAIL...1.00IN
WIND...60MPH
 
$$

COOPER
734 
WWUS51 KRLX 202349
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
749 PM EDT THU OCT 20 2016

WVC001-033-202358-
/O.CAN.KRLX.SV.W.0174.000000T0000Z-161021T0000Z/
HARRISON WV-BARBOUR WV-
749 PM EDT THU OCT 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARRISON AND
NORTHWESTERN BARBOUR COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3924 8016 3928 8020 3934 8020 3940 8014
      3940 8012 3941 8011 3939 8009 3939 8007
      3936 7999 3926 7999
TIME...MOT...LOC 2348Z 234DEG 27KT 3930 8013 

$$

WVC091-210000-
/O.CON.KRLX.SV.W.0174.000000T0000Z-161021T0000Z/
TAYLOR WV-
749 PM EDT THU OCT 20 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR WESTERN TAYLOR COUNTY...

AT 748 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
GRAFTON...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS HAVE REPORTED LARGE HAIL WITH
         THIS STORM! 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
GRAFTON...FLEMINGTON...VALLEY FALLS...TYGART LAKE STATE PARK...
ROSEMONT...MEADLAND AND MCGEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3924 8016 3928 8020 3934 8020 3940 8014
      3940 8012 3941 8011 3939 8009 3939 8007
      3936 7999 3926 7999
TIME...MOT...LOC 2348Z 234DEG 27KT 3930 8013 

HAIL...1.00IN
WIND...60MPH
 
$$

COOPER
732 
WWUS51 KRLX 202353
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
753 PM EDT THU OCT 20 2016

WVC091-210002-
/O.EXP.KRLX.SV.W.0174.000000T0000Z-161021T0000Z/
TAYLOR WV-
753 PM EDT THU OCT 20 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN TAYLOR COUNTY WILL
EXPIRE AT 800 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3924 8016 3928 8020 3934 8020 3940 8014
      3940 8012 3941 8011 3939 8009 3939 8007
      3936 7999 3926 7999
TIME...MOT...LOC 2352Z 234DEG 27KT 3931 8011 

$$

COOPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 20, 3:51 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, Oct 20, 3:51 PM EDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
351 PM EDT Thu Oct 20 2016

.SYNOPSIS...
Cold front moves from west to east this evening into tonight with
showers and storms. Precipitation lingers Friday, possibly into
Saturday. Moisture starved cold front Sunday Night.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 130 PM Thursday...

Surface boundary beginning to move again after being stalled
across Central Ohio for most of the morning. This is due to a
surface low making its way into Central Kentucky early this
afternoon. West of this front, have dense cloud cover and fairly
widespread rain. East of the front, a cumulus deck has been
developing along with scattered showers and thunderstorms. Thus,
the main feature to track through the tonight is the boundary as
it slides east.

This afternoon, with most of the CWA ahead of the front, we will
see showers and thunderstorms moving through. Used a blend of near
term, hi-res guidance to formulate POPs...with an area of likely
POPs crossing CWA through this evening. Clouds have limited
instability some, but combined with decent shear we should still
have enough instability to drive some stronger cells capable of
gusty winds. Still not real excited about these reaching severe
limits, but cannot rule out and isolated bowing segment with
damaging winds threat.

Tonight, as the front continues east, we will se more widespread
precipitation and clouds quickly lowering. Have large area of 100
POPs just behind the front, lingering into the early morning
hours. In general, looking at a 1-2" rainfall event providing some
relief to the parched ground.

Expect a slow recovery on Friday, with low stratus and
light rain/drizzle/fog lingering through much of the morning. This
will limit diurnal heating, so have fairly flat temps -- and even
non-diurnal at higher elevations of the northern mountains as
850mb temps continue to fall through the day. Afternoon highs will
be significantly cooler than today, with most locations staying in
the 50s.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 310 PM Thursday...

High pressure at the surface and aloft will build over the area
from the west Friday night and Saturday, as the upper trough and
associated surface low/cold front move out. Rain showers also
taper off from west to east Friday night in the low lands, and in
the mountains Saturday morning as drier air works in. Pressure
gradient between the surface low and high pressure will be tight
over our area through Saturday, so the strong cold air advection
and blustery northwest flow will bring temperatures down to well
below normal Friday night through Saturday. Gusty winds Friday
night and Saturday with temperatures in the 50s for highs Saturday
will make it seem much colder, and some wind gusts in the higher
elevations of the northern mountains may exceed 40 mph. Enough
cold air will get into the northern mountains to change rain
showers to snow showers later Friday night and Saturday morning,
but with little accumulation. Sunday will already begin a rebound
under high pressure and plenty of sunshine to boost temperatures
back into the 60s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 310 PM Thursday...

High pressure at the surface and aloft will be the dominating
feature through Wednesday, except for a weak and moisture starved
front dropping across the area late Sunday night and Monday
morning. Except for a sprinkle in the northern mountains with the
front, dry weather and near normal temperatures can be expected.
Thursday will see another system approaching from the west, but
with warm temperatures preceding it.

Thing

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 140 PM Thursday...

Messy TAF period ahead as a cold front moves through the forecast
area. Ahead of the cold front, have a VFR cumulus deck forming
with some showers and thunderstorms expected. Did include some
MVFR tempos in thunderstorms, using HRRR for timing. Could even
get brief IFR.

As the cold front passes tonight, more widespread rain is expected
as well as a low stratus deck moving in. This leads to IFR to LIFR
conditions once the front passes...lingering well into Friday
morning. Winds are generally southwesterly this afternoon outside
of any thunderstorms, and will shift to northwesterly behind the
front.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: IFR possible in thunderstorms into tonight.
Timing of frontal passage and drop into IFR rain/stratus may
very...as well as timing of recovery Friday.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EDT 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  M    L    M    H    H    H    H    H    H    H    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
EKN CONSISTENCY  L    L    L    L    H    H    H    H    H    H    M    M
PKB CONSISTENCY  L    L    M    M    H    H    H    H    H    H    M    M
CKB CONSISTENCY  M    M    M    M    H    H    H    H    H    H    M    M

AFTER 18Z FRIDAY...
IFR may linger in low stratus in the mountains into Saturday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...JMV/MZ
NEAR TERM...MZ
SHORT TERM...JMV
LONG TERM...JMV
AVIATION...MZ
Hazardous weather outlook, Oct 20, 10:32 AM EDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1032 AM EDT THU OCT 20 2016

OHZ066-067-075-076-084-085-WVZ009>011-211445-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-
1032 AM EDT THU OCT 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO
AND PORTIONS OF NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EARLY EVENING. DAMAGING WINDS GUSTS WOULD BE THE MAIN THREAT FROM
THESE STORMS WITH ISOLATED LARGE HAIL ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>020-024>040-
211445-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
1032 AM EDT THU OCT 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR AN ISOLATED STRONG TO SEVERE THUNDERSTORM
LATE THIS AFTERNOON INTO THIS EVENING. DAMAGING WIND WOULD BE THE
MAIN THREAT WITH ANY STRONGER STORMS...WITH A LOWER SECONDARY
THREAT OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ046-047-211445-
POCAHONTAS-RANDOLPH-
1032 AM EDT THU OCT 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR AN ISOLATED STRONG THUNDERSTORM LATE THIS
AFTERNOON INTO THIS EVENING. DAMAGING WIND WOULD BE THE MAIN
THREAT WITH ANY STRONGER STORMS...WITH A LOWER SECONDARY THREAT
OF LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FREEZING TEMPERATURES ARE POSSIBLE IN THE HIGHER ELEVATIONS FRIDAY
NIGHT THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 20, 6:16 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
616 PM EDT THU OCT 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND DMG     3 SE CHARLESTON         38.32N  81.59W
10/20/2016                   KANAWHA            WV   911 CALL CENTER

            PER 911 CENTER... TREE DOWN AT 44TH AND VENABLE AVE IN
            KANAWHA CITY. RADAR ESTIMATED TIME.

&&

EVENT NUMBER RLX1601330

26
Local storm report, Oct 20, 6:20 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
620 PM EDT THU OCT 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     MARIETTA                39.42N  81.45W
10/20/2016                   WASHINGTON         OH   PUBLIC

            LARGE TREE ON VEHICLE. 300 BLOCK FRONT STREET VIA
            FACEBOOK.

&&

EVENT NUMBER RLX1601331

26
Special weather statement, Oct 20, 6:22 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT THU OCT 20 2016

WVZ015>020-027>030-037-202300-
CLAY-CALHOUN-RITCHIE-BRAXTON-NICHOLAS-KANAWHA-ROANE-WIRT-DODDRIDGE-
LEWIS-GILMER-
622 PM EDT THU OCT 20 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ROANE...
SOUTHEASTERN RITCHIE...EAST CENTRAL WIRT...SOUTHERN DODDRIDGE...NORTH
CENTRAL NICHOLAS...CALHOUN...CLAY...NORTHWESTERN LEWIS...GILMER...
BRAXTON AND EAST CENTRAL KANAWHA COUNTIES...

AT 622 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTH OF GRANTSVILLE TO BIG OTTER
TO 7 MILES NORTH OF SMITHERS. MOVEMENT WAS NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GLENVILLE...SUTTON...GRANTSVILLE...CLAY...GASSAWAY...GLEN...
ARNOLDSBURG...BIRCH RIVER...WALLBACK...BIG OTTER...CEDAR CREEK STATE
PARK...HARRISON...BURNSVILLE...FLATWOODS...SAND FORK...AUBURN...COXS
MILLS...BICKMORE...WILSIE AND CHLOE.

THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 29 AND 86.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3927 8061 3877 8053 3838 8077 3831 8138
      3863 8120 3906 8126
TIME...MOT...LOC 2222Z 245DEG 34KT 3906 8115 3861 8108 3828 8128

COOPER
Local storm report, Oct 20, 6:35 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
635 PM EDT THU OCT 20 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     1 S BARTLETT            39.40N  81.82W
10/20/2016                   WASHINGTON         OH   911 CALL CENTER

            HOUSE TRAILER BLOWN OFF FOUNDATION ONTO ITS SIDE

&&

EVENT NUMBER RLX1601332

26
Special weather statement, Oct 20, 6:53 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
653 PM EDT THU OCT 20 2016

WVZ030-031-202330-
HARRISON-LEWIS-
653 PM EDT THU OCT 20 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEWIS AND SOUTHWESTERN
HARRISON COUNTIES...

AT 653 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR JACKSON
MILL... OR NEAR WESTON...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WESTON...STONEWALL JACKSON...JACKSON MILL...WEST MILFORD...LOST
CREEK...JANE LEW...CAMDEN AND ALUM BRIDGE.

THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 94 AND 109.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3926 8043 3910 8030 3906 8031 3905 8031
      3897 8060 3909 8070
TIME...MOT...LOC 2253Z 237DEG 22KT 3906 8055

COOPER
Special weather statement, Oct 20, 6:56 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
656 PM EDT THU OCT 20 2016

WVZ028>030-039-202330-
BRAXTON-LEWIS-UPSHUR-GILMER-
656 PM EDT THU OCT 20 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN UPSHUR...CENTRAL
LEWIS...EAST CENTRAL GILMER AND NORTHEASTERN BRAXTON COUNTIES...

AT 655 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST
OF GLENVILLE...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WESTON...STONEWALL JACKSON...BURNSVILLE...SAND FORK...FRENCH CREEK...
LORENTZ...WALKERSVILLE...SAND RUN...STOUTS MILLS AND HORNER.

THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 72 AND 100.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3876 8070 3882 8078 3890 8080 3896 8071
      3899 8061 3908 8029 3888 8025
TIME...MOT...LOC 2255Z 237DEG 36KT 3888 8065

COOPER

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 3:46 PM EDTSevere Thunderstorm WarningRLXPleasants, Tyler, Wood44 min
Oct 20, 4:28 PM EDTSevere Thunderstorm WarningRLXPleasants, Tyler32 min
Oct 20, 5:06 PM EDTSpecial Weather StatementRLXBoone, Jackson, Kanawha, Putnam39 min
Oct 20, 5:11 PM EDTSevere Thunderstorm WarningRLXKanawha, Lincoln34 min
Oct 20, 5:43 PM EDTSpecial Weather StatementRLXCalhoun, Clay, Kanawha, Roane47 min
Oct 20, 6:22 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Gilmer38 min
Oct 20, 6:53 PM EDTSpecial Weather StatementRLXLewis37 min
Oct 20, 6:56 PM EDTSpecial Weather StatementRLXLewis34 min
Oct 20, 7:05 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Lewis25 min
Oct 20, 7:58 PM EDTSpecial Weather StatementRLXTaylor32 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.